CAVAL Reference Interest Group (CRIG)

| Upcoming Events | Past CRIG Forums | Information Literacy Seminar |
| Subject Reference Groups | About Us |

facebook logo twitter logo

 

Forum Dates 2014


CAVAL Reference Interest Group Forum

October 2014: Libraries and Librarians in a Global Context

This forum will focus on librarians working with international university campuses, both on the ground and remotely. We will hear from librarians who have worked with off shore campus libraries, including Malaysia and Vietnam. We will also hear from librarians who have worked in libraries located in Canada, East Timor, Papua New Guinea and United Arab Emirates.

Date & Time Friday 3 October 2014
1.00 for 1.25 p.m. start

Venue: Swinburne University of Technology
Lecture Theatre AGSE 207
Swinburne Hawthorn Campus
John Street
Hawthorn  3122

Campus map
http://www.swinburne.edu.au/contacts-campuses/campuses/hawthorn/documents/hawthorn.pdf

RSVP by Friday 26 September 2014
http://www.caval.edu.au/crig_forum_oct2014_rsvp.html

Download the Program [PDF]

Program

1.25pm          Welcome and Introduction from Chair of CRIG
Mary Coghlan – University of Melbourne Library

1.30 – 2.00   Monash – Working in a Global Library (Malaysia and South Africa) (30 Minutes)
Janette Burke – Monash University

2.00 – 2.30   RMIT – Working collaboratively: RMIT Australia and RMIT Vietnam (30 Minutes)
Julia Leong and Emma Rose – RMIT University

2.30 – 3.00   Break (30 minutes)

3.00 – 3.15   Victoria University and University of Melbourne – Timor Leste – Working at the National University – a collaborative approach (15 minutes)
Mary Coghlan – University of Melbourne
Frances O’Neil – Victoria University

3.15 – 3.30   Victoria University – Malaysia - Online class for Sunway students (15 minutes)
Lou Connell – Victoria University

3.30 – 3.45   University of Melbourne – A Canadian experience (15 minutes)
Kathryn Lindsay – University of Melbourne

3.45 – 4.00   Australian Catholic University – Papua New Guinea and educational reform in the United Arab Emirates (15 minutes)
Karen Campbell- Australian Catholic University

4.00 – 4.15   Finish and tour of the Swinburne Campus Library

The Speakers

Janette Burke
Monash University
Janette Burke is the Director, Resources Division at Monash University. Janette is responsible for all aspects of resource management and the Library’s relationships with the University’s centralised services, international community, affiliates and partner organisations.
Ms Burke has been at Monash University for 10 years and prior to her current appointment she held various positions and worked in several universities, including the University of Wollongong Library, the University of Central Queensland and the University of Ballarat Library.

Julia Leong
RMIT University
Julia Leong, Staff Development Librarian, RMIT University 
Julia has worked in libraries throughout eastern Australia and the Northern Territory. She has a career-long interest in professional development and enjoys her current role working with RMIT Library staff in Melbourne, Saigon South and Hanoi.

Emma Rose
RMIT University
Emma Rose, Liaison Librarian for School of Global, Urban and Social Studies, RMIT University
Emma has worked at RMIT University for 19 years, and has been a liaison librarian for the past 11 years. Emma was fortunate to visit Vietnam in 2013 to deliver training and develop productive relationships with our Vietnamese colleagues.

Mary Coghlan
University of Melbourne Library
Mary Coghlan. eLearning Project Coordinator at the University of Melbourne Library
Mary has made several trips to Timor-Leste with the aim of assessing library staffing, collections and library systems at the national university in Dili (Universidade Nacional Timor Lorosa’e)

Frances O’Neil
Victoria University
Frances O’Neil is Associate Librarian, Scholarly Information Services at Victoria University, providing strategic direction to the Library’s contribution to the University’s learning, teaching and research activities. Victoria University has a long-standing relationship with the National University Timor Leste (UNTL), having hosted a number of study tours and a range of other staff and student exchanges. Most notably in 2011, VU Library hosted the UNTL librarian for a study tour which culminated in the production of, using the LibGuides platform, the first UNTL Library webpage: http://guides.library.vu.edu.au/untl

Lou Connell
Victoria University
Lou Connell is the College Librarian (Business) at Victoria University.
Lou will discuss developing and implementing an online class for students attending Sunway College in Malaysia. 

Kathryn Lindsay
University of Melbourne Library
Kathryn Lindsay is a Liaison Librarian (Science & Engineering) at the University of Melbourne.
Kathryn will discuss her experience of volunteering and working in Canada in a number of library related roles whilst completing her research as an RMIT Masters student.

Karen Campbell
Australian Catholic University
Karen Campbell (Library Manager at ACU Melbourne Library), will talk about her experiences as a Librarian in Papua New Guinea and the United Arab Emirates.

Map and travel directions:

By public transport

Train - Lilydale or Belgrave Line 2 minute walk from Glenferrie station

Tram - No.16 Kew to St Kilda Beach stops on Glenferrie Road.

Bus - No. 624 Kew-Chadstone – Oakleigh (via Carnegie), travels along Auburn Rd about a 10 minute walk to Campus.

Public Transport Victoria website.

By car

Participants can park in the car park 19W on campus map. $4 for up to 3 hours $6.50 per day

Campus map

http://www.swinburne.edu.au/contacts-campuses/campuses/hawthorn/documents/hawthorn.pdf


CAVAL Reference Interest Group Forum

May 2014: Discovery layers

This forum will explore discovery layers: considering issues such as development,  useability to why libraries use them.

Date & Time Friday 30 May 2014
1.00 for 1.25 p.m. start

Venue:  Victoria University
City Flinders Campus
Level 11
Room 11.01
300 Flinders Street
Melbourne

Campus map
http://www.vu.edu.au/campuses-services/our-campuses/city-flinders

RSVP by Friday 23 May 2014
http://www.caval.edu.au/crig_forum_may2014_rsvp.html

Download the Program [PDF]

Program

1.25pm        Welcome and Introduction from Chair of CRIG
 Mary Coghlan – University of Melbourne Library

1.30 – 2.00   Implementing and customising Primo (30 minutes)
Justin Kelly – Swinburne University of Technology

2.00 – 2.30   Invisible patrons: using search data to improve usability of the Swinburne Library catalogue. (30 Minutes)
Dana McKay – Swinburne University of Technology

2.30 – 3.00    Break (30 minutes)

3.00 – 3.45   Discovery Layers – why do libraries use them?
Panel discussion (45 minutes)
Sabina Robertson – Deakin University
Amy Han – Monash University
Jenny Ellis – University of Melbourne
Teresa Chitty - University of Melbourne

Facilitator – Graeme Oke – La Trobe University Library

Sabina, Amy, Teresa and Jenny will describe their experiences working within discovery layers.

 3.45 - 4.00   Finish and wrap up (15 minutes)

The Speakers

Dana McKay
Swinburne University of Technology
Dana is a user experience researcher-practitioner who has been working in Swinburne Library for a number of years. She has a particular interest in how people look for and access information, and has been engaged in the field of digital libraries since her honours degree. She has supported a number of changes to library systems at Swinburne, including the transition from Dynix to Primo, and the move to a single combined search on the Library homepage.

Justin Kelly
Swinburne University of Technology
Justin Kelly is a Web Developer at the Swinburne University Library for the last 4 years, and has worked on the Swinburne Aleph, Primo and Alma migrations.
He does the back office administration of Primo (Library Search/Catalogue) and the UI customisations and will discuss implementing and customising Primo.

Jenny Ellis
University of Melbourne Library

Sabina Robertson
Deakin University Library

Amy Han
Monash University Library

Map and travel directions:

By public transport

Easily accessible by bus, train and tram.  You can find more information – and plan your journey – on the Public Transport Victoria website.

By car

Parking is very limited.  It is advisable to take public transport.

[top of page]